Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What should be the dosage of B complex. What are the risks and how long it should be taken?

User rating for this question
Answered by

Practicing since : 2010
Answered : 851 Questions
I was thinking about taking SAMe for well being and joint pain. What dose should I take and when should I take it? Also what dose of B complex do I take or is it better to take the B6, B12, and folic acid separately?. Are there any risks and how long can you take it? Thank you.
Posted Sat, 13 Oct 2012 in Medicines and Side Effects
Answered by Dr. Ratnesh Pandey 12 hours later

Thanks for posting your query.

If you can provide me the details of any other compliant and ailment that you may have, it would help me to suggest you better.

Taking B-complex is good rather than taking B6 or B12. At this age, your body requires all the essential elements. It is safe to take B-complex.

For joint pain you can start with

Rhus tox 30, 6 pills three times in day
Bryoina 30, 6 pills three times in day
You can take this medicine along with SAMe.

SAMe is used to treat osteoarthritis and anxiety. You can take SAMe 400mg daily and can increase the dose to 800mg according to results. You will have to take it empty stomach with good amount of water to combat heartburn or nausea.

Vitamin B-complex would be better option for you to take, but I would suggest you not to keep going with it for a long time. Take it for a month. Body has its own mechanisms to keep the vitamin levels stable, and apart from these, vitamin need in our body is fulfilled by various foods that we take. I would suggest you to take a healthy and liquid diet in sufficient quantities.

If you have further queries, feel free to ask.

Take care.
Above answer was peer-reviewed by
Follow-up: What should be the dosage of B complex. What are the risks and how long it should be taken? 15 hours later
Dear Doctor,
Thanks for your reply. I have shoulder and upper arm discomfort and recent abdominal obesity(how do you get rid of belly fat?) and generalized anxiety/ depressive tendency. Where would I obtain the Rhus tox and Bryoina? Are they well tolerated? I thought that as long as a person takes SAMe, they have to be on B complex Because of homocystein levels rising and
causing heart attack? Also do you mean SAMe can be taken long term?Thank you.
Answered by Dr. Ratnesh Pandey 8 hours later

Thanks for writing back.

SAMe has its own individual effects. It depends from person to person, how well they tolerate it. By this, I mean whether they have any medical past or present history, which can cause certain symptoms.

Yes, with SAMe you need to have a good level of vitamin level in your body. For that, you can reduce animal feed from your diet and have regular supplement of multivitamins. You do not have to keep SAMe going on for too long after you start taking Bryonia and Rhus tox.

Bryonia works miracle in case of shoulder pain or any pain to be precise. They are not only well tolerated but work without any side effects. So start with these medicines without any kind of worry. You will get these medicines from any Homoeopathic medicine shop.

For anxiety and depression, I would suggest you to start-Kali Phos 6, 4 tabs, 2 times daily. You will feel better in less than a fortnight.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor